Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 17, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 17, 2016, 3:48 PM EDT for Camden County, Glynn County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2016, 3:48 PM EDT (19:48 UTC)
- Expired
- Mar 17, 2016, 4:15 PM EDT
- In force
- 27 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Camden County, GA, Glynn County, GA
The radar
The Jacksonville radar (KJAX), 67 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 530 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 803 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.5
The text
As transmitted.
007
WUUS52 KJAX 171948
SVRJAX
GAC039-127-172015-
/O.NEW.KJAX.SV.W.0017.160317T1948Z-160317T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
348 PM EDT THU MAR 17 2016
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN GLYNN COUNTY IN SOUTHEASTERN GEORGIA...
NORTHEASTERN CAMDEN COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 415 PM EDT
* AT 348 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JEKYLL
ISLAND...OR NEAR BRUNSWICK...MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BRUNSWICK...ST. SIMONS ISLAND...JEKYLL ISLAND AND DOVER BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3117 8135 3114 8137 3105 8141 3106 8151
3104 8150 3098 8141 3090 8141 3100 8147
3099 8147 3098 8149 3095 8145 3092 8148
3096 8159 3111 8158 3111 8149 3115 8144
3112 8141
TIME...MOT...LOC 1948Z 266DEG 19KT 3107 8148
HAIL...1.00IN
WIND...60MPH
$$
WALSH1 follow-up statement
149
WWUS52 KJAX 172006
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 PM EDT THU MAR 17 2016
GAC039-127-172015-
/O.EXP.KJAX.SV.W.0017.000000T0000Z-160317T2015Z/
GLYNN GA-CAMDEN GA-
406 PM EDT THU MAR 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GLYNN AND
NORTHEASTERN CAMDEN COUNTIES WILL EXPIRE AT 415 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3117 8135 3114 8137 3105 8141 3106 8151
3104 8150 3098 8141 3090 8141 3100 8147
3099 8147 3098 8149 3095 8145 3092 8148
3096 8159 3111 8158 3111 8149 3115 8144
3112 8141
TIME...MOT...LOC 2004Z 266DEG 19KT 3107 8148
$$
WALSHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 3:43 PM EDT, 5 minutes earlier.
Area forecast discussion, Mar 17, 3:43 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSONVILLE FL 343 PM EDT THU MAR 17 2016 .NEAR TERM (THROUGH FRIDAY)... TONIGHT... SHORT WAVE TRAVERSING THE AREA THIS AFTERNOON WILL MOVE OFFSHORE THIS EVE. SCATTERED SHOWERS AND STORMS WILL CONTINUE MAINLY ALONG AND SOUTH OF THE I-10 CORRIDOR THIS AFTERNOON...THEN TAPER OFF AND END THIS EVE AS THE SHORT WAVE MOVES OFFSHORE. HOWEVER...WILL KEEP CHANCE POPS GOING TONIGHT FOR SOUTHEAST GEORGIA AND THE SUWANNEE VALLEY DUE TO STALLED FRONTAL BOUNDARY ACROSS SE GA. FRIDAY... FRONT WILL REMAIN NEARLY STATIONARY ACROSS EXTREME SE GA/NE FL WITH PW'S INCREASING TO AROUND 1.4 INCHES. SHORT WAVE ENERGY WILL COMBINE WITH THE FRONT...AIDED BY THE RIGHT REAR QUAD OF A SUB-TROPICAL JET...TO PRODUCE SCT/NUMEROUS SHOWERS WITH BEST CHANCES DURING THE AFTERNOON. TEMPS STILL FAIRLY COOL ALOFT ALONG WITH DECENT MID LEVEL SHEAR... SO A FEW EMBEDDED STORMS POSSIBLE. DAYTIME TEMPS COOLER DUE TO CLOUD COVER. .SHORT TERM.../FRIDAY NIGHT THROUGH SUNDAY/... THE UPPER LEVEL PATTERN HAS A BROAD TROUGH THAT EXTENDS FROM THE UPPER MIDWEST INTO THE MID SOUTH. SEVERAL UPPER LEVEL DISTURBANCES WILL SWEEP THROUGH THE BASE OF THE BROAD TROUGH. THE UPPER LEVEL TROUGH SLOWLY MIGRATES EASTWARD, KEEPING THE COLD FRONT STATIONARY ALONG THE NORTHERN GULF COAST EXTENDING EASTWARD NEAR SAINT MARY'S RIVER THROUGH SATURDAY NIGHT. THIS TROUGH FINALLY DIGS EAST-SOUTHEASTWARD TOWARDS THE MID- ATLANTICSTATES ON SUNDAY. INTERMITTENT PERIODS OF MAINLY LIGHT RAIN ARE EXPECTED THROUGH EARLY SUNDAY MORNING. POCKETS OF MODERATE TO HEAVY RAIN ARE POSSIBLE AND THESE POCKETS OF HEAVIER RAINFALL WILL BEMAINLY ASSOCIATED WITH LIMITEDCONVECTION OR PERSISTENT RAIN ALONGTHE STALLED SURFACE FRONT. DURING THE BEGINNING PART OF WEEKEND WE WILL HAVE CLOUDY SKIES, WHICH WILL MODERATE TEMPERATURES. LOWS ON FRIDAY NIGHT WILL BE IN THE 58 TO 63 DEGREE RANGE ACROSS SE GA AND NE FL, WITH MIN TEMPS DIPPING ABOUT 5 DEGREES ACROSS SE GA AS FRONT SLIPS SOUTH OF THE FL/GA LINE SATURDAYNIGHT. HIGHS SATURDAY WILL BE IN THE MID 70S SE GA TO LOWER 80S ACROSS NORTH CENTRAL FLORIDA. ON SUNDAY...WITH FROPA COMPLETELY THROUGH HIGHS WILL BE ABOUT 8 TO 10 DEGREES COOLER THAN SATURDAY AS PRECIPITATION SLIDES OFF INTO THE ADJACENT ATLANTIC DURING THE DAY SUNDAY. .LONG TERM.../SUNDAY NIGHT THROUGH THURSDAY/...A COLDER AND DRIER AIRMASS WILL QUICKLY SLIDE INTO THE AREA SUNDAY NIGHT WITH MORNING LOWS DROPPING INTO THE LOWS DROPPING TO THE 40S, EXCEPT UPPER 30S FAR NORTHERN REACHES OF THE CWA WITH HIGH PRESSURE IN PLACE AND CLEAR SKIES. HIGH PRESSURE WILL THEN PROGRESS OFF THE SOUTHEAST U.S.COAST BY TUES EVENING AS ZONAL FLOW ALOFT DEVELOPS IN THE WAKE OF THE DEPARTING TROUGH. THEN WE WILL WARM UP QUICKLY AGAIN, WITH HIGHS IN THE 70S AND LOWS IN THE 50S RETURNING BY MID-WEEK WITH HIGHS IN THE 80S BY THURSDAY. A TROUGH FROM CALIFORNIA WILL PROGRESS INTO THE DESERT SOUTHWEST THURSDAY. HEIGHTS ALOFT WILL RISE LOCALLY IN RESPONSE TO THIS WEATHER PATTERN...WITH ABOVE AVERAGE TEMPS AND GRADUALLY INCREASING LOW-LEVEL MOISTURE EXPECTED. ISOLATED SHOWERS WILL BE POSSIBLE BY THURS AFTERNOON OVER NORTH CENTRAL FLORIDA INLAND AREAS. && .AVIATION...SCATTERED SHOWERS AND A FEW STORMS WILL CONTINUE MAINLY ALONG AND SOUTH OF THE I-10 CORRIDOR THIS AFTERNOON. HAVE VCTS AT ALL NE FL TERMINALS...WITH TEMPO GROUPS FOR TSRA AND MVFR AT MOST TERMINALS...EXCEPT SSI AND SGJ. CONVECTION SHOULD BE MOVING OUT AND/OR DISSIPATE AFTER ABOUT 00Z. && .MARINE...PREDOMINATE W/SW WINDS EXPECTED THROUGH EARLY FRIDAY AHEAD OF AN APPROACHING FRONTAL BOUNDARY. FRONT WILL MOVE INTO AREA WATERS FRIDAY AND STALL...AND MOVE BACK NORTH AS A WARM FRONT FRI NIGHT AS A SFC LOW DEVELOPS ACROSS THE SERN U.S. FRIDAY NIGHT. THE LOW WILL LIFT NE TO THE NC COAST SATURDAY NIGHT WITH TRAILING COLD FRONT PUSHING ACROSS THE WATERS. SMALL CRAFT ADVISORIES ARE POSSIBLE OFFSHORE SUNDAY NIGHT AND MONDAY AS THE GRADIENT TIGHTENS BETWEEN THE DEPARTING LOW AND STRONG HIGH PRESSURE BUILDING ACROSS THE LOWER MISS VALLEY. RIP CURRENTS: LOW RISK INTO FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 59 72 58 73 / 50 60 70 70 SSI 61 69 59 72 / 40 50 70 70 JAX 62 75 60 76 / 40 60 70 70 SGJ 62 73 61 77 / 30 60 70 70 GNV 63 80 61 79 / 30 60 70 70 OCF 62 81 62 80 / 20 40 60 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && PP/SC/RW
Hazardous weather outlook, Mar 17, 3:48 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 348 PM EDT THU MAR 17 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-181000- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM- COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM- COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM- WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM- WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM- HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION- BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION- COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING- WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN- ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 348 PM EDT THU MAR 17 2016 ...STRONG STORMS POSSIBLE THIS AFTERNNON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED STORMS ARE EXPECTED THIS AFTERNOON AS A COLD FRONT SAGS SOUTH TOWARDS THE AREA. MOST OF THE ACTIVITY WILL BE ACROSS NORTHEAST FLORIDA AND EXTREME SOUTHEAST GEORGIA. SOME OF THESE STORMS COUPLE PRODUCE HAIL...IN ADDITION TO FREQUENT LIGHTNING AND GUSTY WINDS...AS THEY MOVE EAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... MORE NUMEROUS SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SATURDAY NIGHT. ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND SATURDAY NIGHT AS A COLD FRONT APPROACHES AND MOVES THROUGH THE AREA. SMALL CRAFT ADVISORIES ARE POSSIBLE FOR PORTIONS OF THE COASTAL WATERS SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, Mar 17, 3:41 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
341 PM EDT THU MAR 17 2016
GAZ154-166-172015-
COASTAL GLYNN GA-COASTAL CAMDEN GA-
341 PM EDT THU MAR 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GLYNN AND
NORTHEASTERN CAMDEN COUNTIES UNTIL 415 PM EDT...
AT 339 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES SOUTHWEST OF BRUNSWICK...MOVING EAST AT 20 MPH.
HAIL UP TO NICKEL SIZE IN DIAMETER AND GUSTY WINDS OF 40 TO 50 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
LOCATIONS IMPACTED INCLUDE...
BRUNSWICK...ST. SIMONS ISLAND...JEKYLL ISLAND AND DOVER BLUFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3112 8141 3100 8140 3102 8143 3106 8143
3104 8146 3106 8151 3098 8141 3089 8141
3098 8163 3098 8160 3101 8163 3111 8160
3114 8143 3112 8142 3116 8136 3113 8139
3114 8137 3113 8136
TIME...MOT...LOC 1939Z 266DEG 19KT 3104 8156
WALSHThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:41 PM EDT | Special Weather Statement | JAX | Camden | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.